Aa
A
A
Close
Avatar universal
Iron Deficiency Anemia and generalized itching
Would iron deficiency anemia cause a generalized itch? If so besides iron supplement is there anything that could help to relieve this while trying to revive the iron stores?

My reason for asking because I had abnormal uterine bleeding for a good 5 months and around the time I started to get light headed from the obvious blood loss and lack of iron in my system I started to develop an itch. A lot of the time it even keeps me up at night. Benedryl doesn't help it and its not pretty much stopped helping me sleep at night as well.

I have seen my family practitioner, was diagnosed as IDA and have also seen my CNM  as well as been put on an iron supplement, as well as multivitamin with iron. My levels haven't gone up that very much either but its only been 6weeks since the initial start of treatment. The bleeding has stopped though and my CNM is happy about this, but is "sad" as she put it by the iron levels not having come up very much. I believe I was at a 7.9 and I am currently at 8.9 I think she said.

I am to go back to my family practitioner to look for other causes of my iron levels being still low but in the mean time is there anything what so ever that could help calm this so I can at least sleep at night? I have tried the whole oatmeal bath, moisturizers, lotions, milder soaps. So many things and nothing seems to help at all. I feel like I'm losing my mind at times because of how bad it itches.
Cancel
2 Answers
2 Answers
Page 1 of 1
Avatar universal
have you been tested for a yeast or bacterial infection?  I am assuming the itchiness is in the vaginal area?  If not, I would certainly check into that.  There's also over the counter meds for yeast.  Perhaps try that and if you still feel discomfort, try to get in to see your Doc again.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Go to a healthfood store and buy primadolphilus (must be kept cold).  This helps to balance your good/bad bacteria levels.  I experienced this, as well, after about 9 months bleeding.  It stems from the mix-up of hormones, and the imbalance of the bacteria.  It could be related to yeast, but if you take about 3 of these a day, it should clear up.  Over the counter products, like monistat made it worse.  My gyno said to take this, and then gave me boric acid capsules to insert, which also helped greatly.  

Good luck.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
1415174 tn?1453246703
Blank
mkh9 commented on Londres70's status
2 hrs ago
2020005 tn?1417986816
Blank
KTowne I hattte worrying about sym... Comment
4 hrs ago
Avatar f tn
Blank
Shannon79, and Belle313 commented on Belle313's status
6 hrs ago
Blank
Menstrual Tracker
Track your cycles
Start Tracking Now
Blank
Weight Tracker
Reach your weight goals
Start Tracking Now
Top Women's Health Answerers
Avatar universal
Blank
973741 tn?1342346373
Blank
134578 tn?1455656688
Blank
1340994 tn?1374197577
Blank
Raleigh, NC
136956 tn?1425609872
Blank
Mississauga, ON
4851940 tn?1385441629
Blank
United Kingdom
Women's Health Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Women's Health Answerers
Avatar universal
Blank
973741 tn?1342346373
Blank
134578 tn?1455656688
Blank
1340994 tn?1374197577
Blank
Raleigh, NC
136956 tn?1425609872
Blank
Mississauga, ON
4851940 tn?1385441629
Blank
United Kingdom